Community

Side effects of long term paracetamol use?

I have been having very severe and almost unbearable pains in my hip joints. I have been to the doctor who has given me a hospital appointment on the 19th December. Since this was more than a month ago, I tried to get a sooner appointment as I was uncomfortable with taking painkillers until the hospital did anything to help, but the doctor couldn’t do anything and assured me that taking the full dosage of paracetamol (up to 4 times a day) from October until new year would have no negative affects on me. I was unsure so have been taking as little painkillers as I can but it is still quite a lot. For the past few days I have been suffering from a massive lack of concentration, severe pains in my stomach and sometimes nausea and diarrhoea. I’m beginning to wonder if this might be anything to do with the paracetamol? If so, should I try different painkillers? I’m concerned that if I carry on taking these then it will have worse effects on my body but I also can’t stop taking painkillers because of my hip pain. Please help me out here someone!

Symptoms you have mentioned is due to overdose of paracetamol which can be serious too, see doctor immediately. Try to rule out the cause of hip pain and treat accordingly. Taking pain killer is not the solution.